Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Sep 13, 2012, 3:16 PM CDT for Wagoner County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2012, 3:16 PM CDT (20:16 UTC)
- Expired
- Sep 13, 2012, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
County Wagoner County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WWUS84 KTSA 132016
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT THU SEP 13 2012
OKZ066-067-070-132045-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
316 PM CDT THU SEP 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
NORTHEASTERN OKMULGEE AND SOUTHERN WAGONER
AT 316 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER JAMESVILLE...
MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CHOSKA...TULLAHASSEE...PORTER...STONEBLUFF...
REDBIRD...COWETA...ONETA...BOYNTON...JAMESVILLE...TAFT AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3604 9570 3588 9534 3561 9563 3574 9580
TIME...MOT...LOC 2016Z 216DEG 14KT 3576 9564
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 13, 12:55 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 13, 12:55 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT THU SEP 13 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. COLD FRONT MOVING ACROSS EASTERN OKLAHOMA EARLY THIS AFTERNOON WILL CONTINUE TO PUSH THROUGH THE REGION TODAY AND OVERNIGHT. SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT OVER SOUTHEAST OKLAHOMA...WITH SHOWERS ALONG AND BEHIND THE FRONT. WILL CONTINUE VICINITY PRECIP FOR THE AFTERNOON HOURS FOR MOST TAF SITES AND SHOWERS OVER ALL SITES OVERNIGHT. NORTHERLY WINDS WILL BE COMMON ACROSS EASTERN OKLAHOMA BEHIND THE FRONT...WITH EAST TO NORTHEASTERLY WINDS OVER NORTHWEST ARKANSAS. MVFR CEILINGS ARE EXPECTED WITH THE RAIN SHOWERS...WITH PERIODS OF IFR CONDITIONS CAPABLE WITHIN THE STRONGER SHOWERS AND THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 1042 AM CDT THU SEP 13 2012/ ..UPDATE... DISCUSSION... COLD FRONT IS CURRENTLY LOCATED NEAR A LINE FROM VINITA TO TULSA TO OKEMAH IN NORTHEAST OKLAHOMA...AND EXTENDED INTO SOUTH CENTRAL OKLAHOMA AND CENTRAL TEXAS TO THE SOUTH AND FAR SOUTHEAST KANSAS AND CENTRAL MISSOURI TO THE NORTH. PRECIP WAS MAINLY BEHIND THE FRONT OVER CENTRAL OKLAHOMA...WITH ISOLATED THUNDERSTORMS ACROSS FAR SOUTHEAST OKLAHOMA. THE COLD FRONT AS WELL AS THE PRECIP WILL CONTINUE TO MAKE THEIR WAY ACROSS EASTERN OKLAHOMA AND INTO NORTHWEST ARKANSAS TODAY AND OVERNIGHT. PERIODS OF HEAVY RAINFALL WILL BE CAPABLE AS STORM MOTION AHEAD OF THE FRONT WAS NEARLY STATIONARY AND 15-20 MPH BEHIND THE FRONT. ISOLATED SEVERE WILL ALSO REMAIN POSSIBLE THROUGH THE EVENING HOURS...THOUGH WIND SHEAR APPEARS FAIRLY MINIMAL. MORNING UPDATE WILL BE TO ADJUST TEMPS SLIGHTLY DOWNWARD OVER EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS IN RESPONSE TO CLOUD COVER ACROSS THE REGION...AND SLIGHTLY UPWARD OVER FAR NORTHWEST ARKANSAS AS TEMPS WARM AHEAD OF THE CLOUD COVER. THE REST OF THE CURRENT GRIDS LOOK TO BE HANDLING THINGS. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 73 63 76 / 70 40 40 50 FSM 66 79 65 78 / 50 40 40 50 MLC 66 76 64 77 / 70 50 40 50 BVO 56 70 56 76 / 70 40 30 50 FYV 60 76 59 75 / 50 40 40 40 BYV 57 75 58 74 / 50 40 30 40 MKO 63 76 63 77 / 60 50 40 50 MIO 57 73 58 77 / 60 90 30 40 F10 63 74 62 75 / 70 50 40 50 HHW 68 80 66 77 / 60 50 40 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
Hazardous weather outlook, Sep 13, 1:28 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 128 PM CDT THU SEP 13 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-140630- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 128 PM CDT THU SEP 13 2012 ...COLD FRONT MOVING THROUGH THIS AFTERNOON AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 2 PM. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A COLD FRONT WAS LOCATED OVER NORTHEAST OKLAHOMA EARLY THIS AFTERNOON AND SLOWLY MAKING ITS WAY SOUTHEASTWARD ACROSS THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHEAST OKLAHOMA AHEAD OF THE FRONT...WITH SHOWERS BEHIND THE FRONT. SOME OF THE SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW MOVING CREATING PERIODS OF HEAVY RAINFALL. LIMITED INSTABILITY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL ALLOW FOR ISOLATED SEVERE WEATHER TO BE CAPABLE THROUGH THE EVENING HOURS...THOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED. GUSTY NORTHERLY WINDS AROUND 25 MPH HAVE BEEN COMMON ACROSS NORTH CENTRAL OKLAHOMA BEHIND THE FRONT. THESE WINDS ARE EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA AS THE FRONT PUSHES SOUTHEAST THIS AFTERNOON. WINDS SHOULD DECREASE THIS EVENING AND OVERNIGHT AS THE FRONT MOVES FURTHER SOUTHEAST. THE GUSTY WINDS AHEAD OF THE MAIN AREA OF PRECIPITATION HAVE CREATED ELEVATED FIRE WEATHER DANGERS ACROSS PORTIONS OF NORTHEAST OKLAHOMA. FIRE DANGERS SHOULD ALSO DECREASE THIS EVENING AS PRECIPITATION MOVES INTO THE AREA AND WINDS SUBSIDE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS WITH POSSIBLE EMBEDDED THUNDERSTORMS ARE EXPECTED TO BE ONGOING FRIDAY MORNING BEHIND THE EXITING COLD FRONT. NORTHEASTERLY WINDS SHOULD INCREASE AGAIN DURING THE DAY FRIDAY WITH GUSTS 15 TO 25 MPH. ISOLATED SEVERE WEATHER WILL REMAIN POSSIBLE FRIDAY...THOUGH ORGANIZED SEVERE WEATHER IS AGAIN NOT ANTICIPATED. THUNDERSTORM CHANCES INCREASE SATURDAY AND CONTINUE INTO THE BEGINNING OF NEXT WEEK AS AN AREA OF UPPER LEVEL LOW PRESSURE REMAINS OVER THE SOUTHERN PLAINS. THIS UPPER LEVEL LOW SHOULD BEGIN TO MOVE OUT OF THE REGION MONDAY AS ANOTHER COLD FRONT PUSHES INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 13, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT THU SEP 13 2012
OKZ066-067-070-132045-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
316 PM CDT THU SEP 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
NORTHEASTERN OKMULGEE AND SOUTHERN WAGONER
AT 316 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER JAMESVILLE...
MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CHOSKA...TULLAHASSEE...PORTER...STONEBLUFF...
REDBIRD...COWETA...ONETA...BOYNTON...JAMESVILLE...TAFT AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3604 9570 3588 9534 3561 9563 3574 9580
TIME...MOT...LOC 2016Z 216DEG 14KT 3576 9564Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.